Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 12, NWS Honolulu, HI

February 15, 2007Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 15, 2007, 10:38 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Feb 16, 2007, 4:00 AM HST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 10:38 PM HST (08:38 UTC)
In effect from
Feb 16, 2007, 4:00 AM HST
Expired
Feb 21, 2007, 3:46 AM HST
In force
5 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 160838
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1038 PM HST THU FEB 15 2007

HIZ022-162145-
/O.NEW.PHFO.WI.Y.0012.070216T1400Z-070217T1400Z/
HALEAKALA SUMMIT-
1038 PM HST THU FEB 15 2007

...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM HST
SATURDAY...

WINDS AT THE SUMMIT OF HALEAKALA WILL INCREASE TO 30 TO 40 MPH BY
DAYBREAK FRIDAY...WITH GUSTS TO 55 MPH POSSIBLE DURING THE DAY ON
FRIDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...USE EXTRA CAUTION.

$$
R BALLARD
13 follow-up statements
000 
WWHW70 PHFO 161519
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
519 AM HST FRI FEB 16 2007

HIZ022-170215-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070217T1400Z/
HALEAKALA SUMMIT-
519 AM HST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST SATURDAY...

NORTHEAST WINDS HAVE INCREASED TO 25 MPH AT THE SUMMIT OF
HALEAKALA EARLY THIS MORNING...WITH GUSTS AS HIGH AS 37 MPH.

WINDS WILL CONTINUE TO INCREASE TO 30 TO 40 MPH TODAY...WITH
GUSTS UP TO 55 MPH POSSIBLE. STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...SO USE EXTRA CAUTION.

$$

R BALLARD
000 
WWHW70 PHFO 171303
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
303 AM HST SAT FEB 17 2007

HIZ022-180215-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-070218T1600Z/
HALEAKALA SUMMIT-
303 AM HST SAT FEB 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

WINDS OF 30 TO 40 MPH WILL CONTINUE TODAY...WITH GUSTS UP TO 
55 MPH. THE STRONG WINDS ARE EXPECTED TO LAST THROUGH EARLY
SUNDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...SO USE EXTRA CAUTION.

$$
000 
WWHW70 PHFO 172235
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1235 PM HST SAT FEB 17 2007

HIZ026-181145-
/O.EXA.PHFO.WI.Y.0012.000000T0000Z-070218T1600Z/
KOHALA-
1235 PM HST SAT FEB 17 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY...

EAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THROUGH
TONIGHT. WINDS WILL BE ESPECIALLY STRONG AND GUSTY OVER COASTAL
SECTIONS.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...SO USE EXTRA CAUTION.

$$

HIZ022-181145-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070218T1600Z/
HALEAKALA SUMMIT-
1235 PM HST SAT FEB 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

EAST WINDS 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
THROUGH EARLY SUNDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS
ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...SO USE EXTRA CAUTION.

$$

CRAIG
000 
WWHW70 PHFO 180134
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST SAT FEB 17 2007

HIZ022-026-181445-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
HALEAKALA SUMMIT-KOHALA-
334 PM HST SAT FEB 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

EAST WINDS OVER THE SUMMIT OF MOUNT HALEAKALA ON MAUI AND OVER
KOHALA ON THE BIG ISLAND WILL BE 25 TO 35 MPH WITH OCCASIONAL GUSTS
TO NEAR 50 MPH.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...SO USE EXTRA CAUTION.

$$

CRAIG
000 
WWHW70 PHFO 181330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SUN FEB 18 2007

HIZ022-026-190230-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
HALEAKALA SUMMIT-KOHALA-
330 AM HST SUN FEB 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

STRONG EAST WINDS 25 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 
50 MPH WILL CONTINUE OVER THE SUMMIT OF MOUNT HALEAKALA ON MAUI
AND OVER KOHALA ON THE BIG ISLAND.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$
000 
WWHW70 PHFO 181620
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
620 AM HST SUN FEB 18 2007

HIZ022-190400-
/O.UPG.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
/O.NEW.PHFO.HW.W.0006.070218T1620Z-070219T0400Z/
HALEAKALA SUMMIT-
620 AM HST SUN FEB 18 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM
HST THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ028-190400-
/O.EXB.PHFO.WI.Y.0012.000000T0000Z-070219T0400Z/
BIG ISLAND SUMMITS-
620 AM HST SUN FEB 18 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ026-190530-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
KOHALA-
620 AM HST SUN FEB 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$
POWELL
000 
WWHW70 PHFO 182023
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1023 AM HST SUN FEB 18 2007

HIZ022-190400-
/O.EXB.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/
/O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/
HALEAKALA SUMMIT-
1023 AM HST SUN FEB 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONTINUED THE HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING.

IN ADDITION...THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6
PM HST MONDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ012>021-024-025-190930-
/O.EXA.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
1023 AM HST SUN FEB 18 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ028-190930-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
BIG ISLAND SUMMITS-
1023 AM HST SUN FEB 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ026-190930-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
KOHALA-
1023 AM HST SUN FEB 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$
POWELL
000 
WWHW70 PHFO 190137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST SUN FEB 18 2007

HIZ022-190400-
/O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/
/O.CON.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/
HALEAKALA SUMMIT-
337 PM HST SUN FEB 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST. WINDS WILL
DECREASE THIS EVENING...BUT WILL REMAIN STRONG ENOUGH TO WARRANT A
WIND ADVISORY UNTIL 6 PM HST MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ012>021-024>026-028-191445-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND SUMMITS-
337 PM HST SUN FEB 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$
POWELL
000 
WWHW70 PHFO 191337
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST MON FEB 19 2007

HIZ028-191445-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
BIG ISLAND SUMMITS-
337 AM HST MON FEB 19 2007

...WIND ADVISORY IS CANCELLED FOR THE BIG ISLAND SUMMITS...

THE EAST WINDS HAVE DIMINISHED OVER THE SUMMITS OF MAUNA LOA AND
MAUNA KEA...AND A WIND ADVISORY IS NO LONGER NEEDED.

$$

HIZ012>022-024>026-200245-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
337 AM HST MON FEB 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

EAST WINDS OF 30 MPH WITH GUSTS ABOVE 50 MPH ARE EXPECTED OVER THE
MAUI COUNTY ISLANDS AND THE BIG ISLAND...EXCEPT FOR NORTH AND SOUTH
KONA AND THE UPPER SLOPES AND SUMMITS OF MAUNA LOA AND MAUNA KEA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CRAIG
000 
WWHW70 PHFO 200127
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST MON FEB 19 2007

HIZ012>022-024>026-201430-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-070221T0200Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
327 PM HST MON FEB 19 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM HST TUESDAY...

STRONG EAST WINDS OF 30 MPH WITH GUSTS TO 50 MPH CONTINUE OVER
THE MAUI COUNTY ISLANDS AND THE BIG ISLAND...EXCEPT FOR NORTH AND
SOUTH KONA AND THE UPPER SLOPES AND SUMMITS OF MAUNA LOA AND MAUNA
KEA. EXPECT WINDS TO DECREASE OVERNIGHT ONLY TO INCREASE AGAIN
TUESDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWHW70 PHFO 201334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST TUE FEB 20 2007

HIZ012>022-024>026-210245-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
334 AM HST TUE FEB 20 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

STRONG TRADE WINDS OF 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
OVER THE MAUI COUNTY ISLANDS AND THE BIG ISLAND...EXCEPT FOR NORTH
AND SOUTH KONA AND THE UPPER SLOPES AND SUMMITS OF MAUNA LOA AND
MAUNA KEA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CRAIG
000 
WWHW70 PHFO 210204
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
404 PM HST TUE FEB 20 2007

...WIND ADVISORY CONTINUES UNTIL 6 AM WEDNESDAY FOR PORTIONS OF
THE BIG ISLAND...
...WIND ADVISORY EXTENDED FOR HALEAKALA UNTIL WEDNESDAY EVENING...
...WIND ADVISORY CANCELLED FOR MOLOKAI...LANAI AND THE LOWER
ELEVATIONS OF MAUI...

.OVERVIEW...STRONG TRADEWINDS WILL CONTINUE...ESPECIALLY ACROSS
PORTIONS OF THE BIG ISLAND OVERNIGHT.

HIZ012>021-210315-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
404 PM HST TUE FEB 20 2007

...WIND ADVISORY IS CANCELLED...

WINDS ACROSS MOLOKAI...LANAI AND THE LOWER ELEVATIONS OF MAUI HAVE
DECREASED BELOW ADVISORY LEVEL.

$$

HIZ022-211515-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-070222T0900Z/
HALEAKALA SUMMIT-
404 PM HST TUE FEB 20 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM HST WEDNESDAY. 

ALTHOUGH A SLIGHT DECREASE IN WINDS OVER HALEAKALA IS EXPECTED
TONIGHT...WINDS ARE EXPECTED TO INCREASE AGAIN EARLY WEDNESDAY
WITH GUSTS TO AROUND 50 MPH. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING TO THE SUMMIT.

$$

HIZ024>026-211515-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
404 PM HST TUE FEB 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY FOR THE
NORMALLY WINDY LOCATIONS IN KOHALA...SUCH AS WAIKOLOA AND KAWAIHAE
AND ALONG THE KAU COAST...ESPECIALLY NEAR SOUTH POINT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


NASH
000 
WWHW70 PHFO 211346
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 AM HST WED FEB 21 2007

...WIND ADVISORIES ACROSS MAUI AND THE BIG ISLAND ARE CANCELLED...


HIZ024>026-211500-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
346 AM HST WED FEB 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS REMAIN BELOW 30 MPH SUSTAINED ACROSS THE BIG ISLAND ALTHOUGH
STRONG WINDS CONTINUE ACROSS THE NEARBY ALENUIHAHA CHANNEL AND BIG
ISLAND SOUTHEAST WATERS. EXPECT GUSTY CONDITIONS THROUGH
TODAY...BUT AT BELOW ADVISORY STRENGTH.

$$

HIZ022-211500-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-070222T0900Z/
HALEAKALA SUMMIT-
346 AM HST WED FEB 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

SURFACE OBSERVATIONS AND RADAR PROFILES SHOW WINDS REMAIN BELOW 30
MPH SUSTAINED ACROSS HALEAKALA SUMMIT THIS MORNING. WHILE MODELS
SHOW WINDS MAY INCREASE THIS AFTERNOON...THEY STILL MAY NOT REACH
30 MPH SUSTAINED. THE ADVISORY IS THEREFORE CANCELLED.

$$
POWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 15, 8:40 PM HST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 15, 8:40 PM HST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
840 PM HST THU FEB 15 2007

.SYNOPSIS...
LIGHT WINDS TONIGHT WILL INCREASE AS WE HEAD INTO THE WEEKEND AS A
NEW HIGH PRESSURE SYSTEM BUILDS FAR NORTH OF THE ISLANDS. MOISTURE
WILL THEN RIDE IN ON THE TRADE WINDS WHICH WILL MEAN A FEW MORE
SHOWERS FOR THE WINDWARD AND MAUKA AREAS OF THE MAIN HAWAIIAN
ISLANDS THROUGH THE WEEKEND. THE INCREASE IN WIND SPEEDS WILL BLOW
SOME OF THE SHOWERS TO LEEWARD AREAS.

&&

.DISCUSSION...
CLOUDINESS ASSOCIATED WITH THE FRONTAL REMNANTS TO OUR NORTHWEST IS
ABOUT 60 MILES NORTHWEST OF KAUAI...BUT THE BAND HAS BEEN SLOWING
CONSIDERABLY OVER THE PAST FEW HOURS. EXCEPT FOR THE KAUAI NORTHWEST
COASTAL WATERS ZONE...WE ARE NOT LIKELY TO SEE MUCH INCREASE IN
CLOUDS AND SHOWERS FROM THIS FEATURE. HAVE ADJUSTED SKY/POPS LOWER
FOR THE AREA FROM KAUAI TO OAHU TONIGHT...WHICH CONTINUE TO BE IN A
LOCAL MINIMUM OF LOW LEVEL MOISTURE. THERE ARE A FEW SHOWERS ALONG
THE NORTHEAST SLOPE OF HALEAKALA...AND IN THE ALENUIHAHA CHANNEL BUT
MOST OF THE CLOUDINESS OVER MAUI COUNTY AND THE BIG ISLAND IS OF THE
STABLE STRATOCUMULUS VARIETY.

&&

.PREV DISCUSSION...
FROM 333 PM...THE CURRENT GRIDS CONTINUE TO BE ON TRACK. THE LAYERED
CLOUDS ASSOCIATED WITH THE COLD FRONT NORTHWEST OF THE ISLANDS HAS
MADE LITTLE PROGRESS TOWARDS THE MAIN HAWAIIAN ISLANDS OVER THE LAST
FEW HOURS. THE CLOUDS WERE MOVING OVER BUOY 1 THIS AFTERNOON...AND
THE BAND CONTINUES TO FALL APART. A SLIGHT INCREASE IN CLOUDS ARE
EXPECTED OVER KAUAI TONIGHT...BUT NO ACTUAL FRONTAL PASSAGE IS
EXPECTED. THE BULK OF THE MOISTURE WILL PASS BY ON THE NORTH SIDE OF
THE ISLANDS OVERNIGHT AND TOMORROW. HIGH PRESSURE IS BUILDING IN
BEHIND THE FRONT AND WILL TAKE CONTROL OF OUR WEATHER PATTERN
TOMORROW. AS THE HIGH BUILDS IN...WE/LL SEE AN INCREASE IN OUR TRADE
WINDS.

THE TRADE WIND FLOW THIS WEEKEND WILL BRING IN LEFTOVER FRONTAL
MOISTURE. NOT LOOKING AT ANY MAJOR RAINS...JUST AN ENHANCEMENT TO
THE TRADE WIND SHOWERS OVER THE LIMITED SHOWERS WE/VE BEEN
EXPERIENCING. AS THE TRADE WINDS STRENGTHEN...WE CAN ALSO EXPECT
SOME OF THE SHOWERS TO BLOW OVER THE MOUNTAINS AND OVER TO THE
LEEWARD AREAS.

&&

.MARINE...
THE LONG PERIOD NORTHWEST SWELL HAS REACHED THE ISLANDS...AND IS
BRINGING WARNING LEVEL SURF TO NORTH AND WEST FACING SHORES. THE
PEAK WILL BE TONIGHT. WE/RE EXPECTING THE SWELL TO FALL TO ADVISORY
LEVELS TOMORROW FOR THE SMALLER ISLANDS...AND TOMORROW NIGHT FOR THE
BIG ISLAND.

THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED AS SEAS ARE EXPECTED TO
REMAIN ABOVE ADVISORY LEVEL CRITERIA THROUGH MOST OF THE WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI UNTIL 4 AM FRIDAY.

HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND FROM 6 AM
THURSDAY UNTIL 4 AM FRIDAY.

HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI FROM 4 AM FRIDAY
UNTIL 4 PM FRIDAY.

SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS EXCEPT PAILOLO CHANNEL
AND MAALAEA BAY UNTIL 6 AM SUNDAY.
&&

R BALLARD

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.